Alert archive / Ohio / Beach Hazards Statements in 2025
Beach Hazards Statement 16, NWS Cleveland, OH
NWS Cleveland, OH issued this beach hazards statement at Sep 19, 2025, 3:52 PM EDT for Erie County, Pennsylvania; 6 counties in Ohio. It took effect at Sep 20, 2025, 12:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2025, 3:52 PM EDT (19:52 UTC)
- In effect from
- Sep 20, 2025, 12:00 PM EDT
- Expired
- Sep 21, 2025, 2:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Ottawa County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016 WHUS41 KCLE 191952 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 352 PM EDT Fri Sep 19 2025 OHZ007-009>012-089-200400- /O.NEW.KCLE.BH.S.0016.250920T1000Z-250921T1000Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 352 PM EDT Fri Sep 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...High risk of rip currents expected. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
6 follow-up statements
330 WHUS41 KCLE 200106 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 906 PM EDT Fri Sep 19 2025 OHZ007-009>012-089-200915- /O.CON.KCLE.BH.S.0016.250920T1000Z-250921T1000Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 906 PM EDT Fri Sep 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT SATURDAY THROUGH LATE SATURDAY NIGHT... * WHAT...High risk of rip currents expected. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From 6 AM EDT Saturday through late Saturday night. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
886 WHUS41 KCLE 200751 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 351 AM EDT Sat Sep 20 2025 PAZ001-201600- /O.EXB.KCLE.BH.S.0016.250920T1600Z-250921T0600Z/ Northern Erie- 351 AM EDT Sat Sep 20 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From noon EDT today through late tonight. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ OHZ007-009>012-089-201600- /O.EXT.KCLE.BH.S.0016.250920T1600Z-250921T0600Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 351 AM EDT Sat Sep 20 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... * WHAT...High risk of rip currents expected. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From noon EDT today through late tonight. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
628 WHUS41 KCLE 201350 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 950 AM EDT Sat Sep 20 2025 OHZ007-009>012-089-PAZ001-202200- /O.CON.KCLE.BH.S.0016.250920T1600Z-250921T0600Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- Northern Erie- 950 AM EDT Sat Sep 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High risk of rip currents expected. * WHERE...In Ohio, Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Through late tonight. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
151 WHUS41 KCLE 201935 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 335 PM EDT Sat Sep 20 2025 OHZ007-009>012-089-PAZ001-210400- /O.CON.KCLE.BH.S.0016.000000T0000Z-250921T0600Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- Northern Erie- 335 PM EDT Sat Sep 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...High risk of rip currents. * WHERE...In Ohio, Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
093 WHUS41 KCLE 210114 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 914 PM EDT Sat Sep 20 2025 OHZ007-009>012-089-PAZ001-210600- /O.CON.KCLE.BH.S.0016.000000T0000Z-250921T0600Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- Northern Erie- 914 PM EDT Sat Sep 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...High risk of rip currents. * WHERE...In Ohio, Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
937 WHUS41 KCLE 210606 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 206 AM EDT Sun Sep 21 2025 OHZ007-009>012-089-PAZ001-210715- /O.EXP.KCLE.BH.S.0016.000000T0000Z-250921T0600Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- Northern Erie- 206 AM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Conditions on Lake Erie have improved as a warm front crosses the lake and winds become southerly. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Sep 19, 3:32 PM EDT, 20 minutes earlier.
Area forecast discussion, Sep 19, 3:32 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 332 PM EDT Fri Sep 19 2025 .SYNOPSIS... A ridge affects our region through Saturday night as the embedded high pressure center moves from northern Ontario toward Maine. During Sunday through Sunday night, a warm front drifts generally northward through northern Ohio and northwest Pennsylvania. Behind the front, a separate ridge builds from the southern Appalachians and vicinity through this Monday. && .NEAR TERM /THROUGH SATURDAY/... Aloft, a ridge axis moves from the western Great Lakes, Mid OH Valley, and vicinity this afternoon to near eastern Lake Ontario and the NYC metro area by sunset Saturday evening. At the surface, the ridge continues to affect our region as the embedded high pressure center moves from northern ON toward southern QC. Fair weather is expected to persist as stabilizing subsidence accompanies the ridge. Tonight's lows are expected to reach the lower 50's to lower 60's in northern OH and the upper 40's to mid 50's in NW PA around daybreak Saturday. Clearer sky over NW PA will contribute to greater nocturnal cooling. On Saturday, late afternoon highs are expected to reach the 70's to lower 80's in NW PA and mainly the mid 70's to upper 80's in northern OH amidst intervals of sunshine. The coolest highs are expected across essentially the northern-third of our CWA, where surface winds will be NE'erly at times and associated with synoptic-scale net low-level CAA and mesoscale net low-level CAA from ~70F Lake Erie. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... During Saturday night, our region will be located along the western flank of the above-mentioned ridge at the surface and aloft as the ridge begins to exit generally E'ward. Primarily fair weather is expected as stabilizing subsidence accompanies the ridge. However, very isolated showers and thunderstorms are possible, especially in the northern-half of our CWA, since moist isentropic ascent along the upper-reaches of a warm front may release weak to moderate and elevated CAPE as the surface portion of the front begins to approach from the Mid OH Valley and vicinity. Increased cloud cover courtesy of the moist isentropic ascent and developing net low-level WAA will result in milder lows around daybreak Sunday. Lows should reach the mid 50's to lower 60's in NW PA and mainly the upper 50's to mid 60's in northern OH. Cyclonic SW'erly to W'erly flow aloft becomes established over our region and embedded shortwave troughs impact the Lake Erie region and Upper OH Valley on Sunday through Monday night. At the surface, the warm front will drift generally N'ward through our region Sunday through Sunday night. Behind the front, a separate ridge associated with a warmer and more-humid air mass originating over the Gulf and southern Gulf Stream will build into our region as the embedded high pressure center remains located in vicinity of the southern Appalachians. Periodic showers and thunderstorms are expected as weak to moderate instability, including elevated instability, is released by the following: moist isentropic ascent along the upper-reaches of the warm front and ahead of the shortwave trough axes; low-level convergence and moist ascent along the surface warm front and subtle surface trough axes that will accompany the shortwave troughs aloft. Late afternoon highs are expected to reach the upper 70's to mid 80's on Sunday and the mid 70's to lower 80's on Monday, when greater cloud cover should contribute to less diurnal heating. Overnight lows are expected to reach mainly the upper 50's to mid 60's around daybreak on Monday and Tuesday, respectively, as the more-humid air mass and greater cloud cover contribute to reduced nocturnal cooling. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Overall, official forecast certainty is reduced during this time period due to discrepancies in NWP model solutions regarding weather pattern evolution at the surface and aloft, especially beyond Tuesday night. In general, primarily SW'erly to especially W'erly flow aloft and embedded shortwave disturbances should affect our region during the long-term period. At the surface, a cold front should sweep SE'ward through our region during the daylight hours of Tuesday. Behind the front, a ridge associated with a cooler and less-humid air mass should impact our CWA through Friday as the embedded high pressure center moves from northern ON toward New England and vicinity. However, periodic showers and thunderstorms should impact our region on Tuesday through Friday as at least weak instability, including elevated instability, is released by the following: moist isentropic ascent preceding the shortwave trough axes; low-level convergence and moist ascent along the surface cold front and subtle surface trough axes accompanying the shortwave troughs aloft. Daytime highs on Tuesday are expected to reach the 70's, prior to the cold front passage. Daytime highs should reach mainly the upper 60's to mid 70's on Wednesday through Friday, respectively. Lows should reach mainly the mid 50's to lower 60's around daybreak Wednesday and then mainly the upper 40's to mid 50's around daybreak Thursday and Friday, respectively, as net low-level CAA impacts our region. && .AVIATION /18Z Friday THROUGH Wednesday/... A cold front continues to sag southward, with northerly to northeasterly winds around 10kts for the area. Some low to mid level clouds expected for eastern terminals this afternoon, eroding this evening as high pressure keeps the forecast dry. East northeast winds persist through the remainder of the forecast with select terminals gusting to 20kts after 10Z Saturday. Outlook...Non-VFR with scattered showers and thunderstorms are possible Sunday through at least Tuesday. && .MARINE... High pressure will build into the southern Great Lakes, increasing the pressure gradient, and thus bringing an increase in winds out of the E/NE tonight through Saturday night. These winds will peak Saturday afternoon 20-25kts. Expecting wave heights of 3-5ft as a result for nearshore waters and 5-7ft in the open water zones. Winds then turn offshore Sunday 10-15kts with wave heights less than 2ft, becoming southwesterly Sunday night 15-20kts, and 10-15kts Monday. A cold front late Tuesday brings northwesterly winds back to the lake and 1-3ft waves returning. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...26 MARINE...26
Hazardous weather outlook, Sep 19, 4:45 AM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 445 AM EDT Fri Sep 19 2025 OHZ007-009>012-089-PAZ001-200845- Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 445 AM EDT Fri Sep 19 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a moderate risk of rip currents on Saturday. Swimming in Lake Erie is strongly discouraged. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-200845- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 445 AM EDT Fri Sep 19 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:44 PM EDT | Small Craft Advisory | CLE | 34 hr |
Nearby
Beach Hazards Statements in Ohio, 2025Beach Hazards Statements in Pennsylvania, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.